Being Working Professional: Have Basic Steroids Awareness By Geethapriya


Are you taking steroids? Stop Immediately!

I’m sure all of you must have heard of Steroids. Steroids are often taken by sports person or even non-athlete. Sometimes, there comes a phase in life when we all deal with some pain or ailment. In such moments, some of the extreme cases need steroid intervention to combat the symptoms.

Steroids are not just limited to pain management. Some of the extreme skin ailments too get subsided with steroids. Any prolonged use of steroids is called “STEROID ABUSE”. Yes, I name them abuse because they can create havoc in the long run.

We all know the regular side effects of steroids like weight gain, visual impact, blood pressure etc.
Do you know what else Steroids can cause? Yes, they can cause a rare disease called Avascular Necrosis of Bones.

What is Avascular Necrosis of Bones? It is a condition where your bones do not get enough blood supply and femur of the bones starts to erode and eventually collapse. This disease has no cure except “Replacing the joint” with an artificial implant.

I’m not a doctor, then how can I claim this? Yes, even I wasn’t aware of this until Avascular Necrosis of hips hit me hard.  However, in my case steroids were not the reason. In medical terms, I fall under the Idiopathic case which means unknown cause.

The day I was diagnosed with AVN and advised to get my hips replaced, I started doing my research. I joined the forum for AVN, met people with the same conditions, spoke to the patients suffering from AVN. Sent my reports to a couple of doctors at different cities. It was when I spoke to the patients, the majority of them told me that it was due to steroids that they had taken in the past for other ailments. I came across a lady who had consumed pills to abort the fetus which had steroids content and that eventually led to AVN.

In some serious and extreme cases, steroids become a part of controlling the diseases. However, in pain management, we can try to avoid them. Again, I’m not a doctor to decide that.

All that I’m trying to do it, spreading awareness. Next time, when your doctor prescribes medicines ask him if they are steroid or non-steroid drugs?

I wish everyone wellness and happiness filled health.

Click here to read the disclaimer


Write a Comment